Heat, Red River
- When
- July 19, 11:00 AM CST to July 21, 7:00 PM CST
- Where
- Red River forecast zone
- Reported by
- ASOS
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
A large mid and upper level ridge of high pressure expanded from the Southern Rockies across all of the Ark-La-Tex during July 19th-21st. Very dry conditions due to the ongoing drought conditions across much of Northeast Texas combined with the compressional warming beneath the ridge resulted in afternoon temperatures ranging from 100-104 degrees each day.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A large mid and upper level ridge of high pressure expanded from the Southern Rockies across all of the Ark-La-Tex during July 19th-21st. Very dry conditions due to the ongoing drought conditions across much of Northeast Texas combined with the compressional warming beneath the ridge resulted in afternoon temperatures ranging from 100-104 degrees each day. Limited mixing was also observed, with resultant heat indices ranging between 105 to 110 degrees. A cold front slowly shifted southwest across extreme Northeast Texas during the overnight hours of July 21st-22nd, with slightly cooler and drier air spreading south behind the front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 19, 10:44 AM CST, 16 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1144 AM CDT Thu Jul 19 2018
.AVIATION...
Only some mid lever moisture was noted on IR Satellite Imagery
this morning but that cloud cover continues to quickly dissipate
as we go through the remainder of the morning. Cannot rule out
some patchy cumulus, mainly at the ELD/MLU terminals as we move
into the afternoon hours but nothing that would warrant a ceiling
is expected.
Otherwise, ridging aloft has a firm control across our airspace
and that will result in VFR conditions prevailing through the next
24 hours.
Look for S to SW winds near at or below 10kts through the
remainder of the daytime hours before decoupling takes place this
evening.
Some mid level cloud cover and with high thin cirrus should return
from the north beyond sunrise Friday Morning.
13
&&
.PREV DISCUSSION... /issued 1105 AM CDT Thu Jul 19 2018/
UPDATE...
Clouds have mostly cleared out of the area allowing temperatures
to quickly warm. Heat index values are already above advisory
criteria in some locations. No changes were made to the ongoing
Heat Advisory with this update. Some minor updates were made to
temps, but the going forecast looks largely on track.
Updated text products have been sent.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 101 79 102 79 / 0 0 0 0
MLU 99 78 101 78 / 0 0 0 0
DEQ 99 76 102 75 / 0 0 0 0
TXK 99 78 103 79 / 0 0 0 0
ELD 98 79 102 78 / 0 0 0 0
TYR 102 77 103 78 / 0 0 0 0
GGG 101 78 103 78 / 0 0 0 0
LFK 99 76 100 76 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Friday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 8 PM CDT Friday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 8 PM CDT Friday for OKZ077.
TX...Heat Advisory until 8 PM CDT Friday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
CN/13Hazardous Weather Outlook National Weather Service Shreveport LA 242 AM CDT Thu Jul 19 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 242 AM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Hot temperatures with heat index values exceeding 105 degrees are expected areawide today. A Heat Advisory is in effect as a result, and precautions should be taken to avoid heat related illnesses. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Hot temperatures in excess of 100 degrees, with heat index values approaching 110 degrees will continue through the weekend. However, chances for thunderstorms will resume for the first half of the upcoming work week, which will help to ease the heat. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 12
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 762995, 762996.